Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 72, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 20, 2025, 1:42 PM CDT for McCurtain County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2025, 1:42 PM CDT (18:42 UTC)
- Expired
- Apr 20, 2025, 2:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:03 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.1
The text
As transmitted.
095
WFUS54 KSHV 201842
TORSHV
OKC089-201915-
/O.NEW.KSHV.TO.W.0072.250420T1842Z-250420T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
142 PM CDT Sun Apr 20 2025
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northeastern McCurtain County in southeastern Oklahoma...
* Until 215 PM CDT.
* At 142 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles south of Octavia, or 31 miles northwest of De
Queen, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern McCurtain County, including the following locations...
Watson, Mount Herman, Smithville, and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3446 9446 3427 9473 3429 9488 3451 9476
3451 9446
TIME...MOT...LOC 1842Z 216DEG 36KT 3436 9474
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
502 follow-up statements
980
WWUS54 KSHV 201859
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
159 PM CDT Sun Apr 20 2025
OKC089-201915-
/O.CON.KSHV.TO.W.0072.000000T0000Z-250420T1915Z/
McCurtain OK-
159 PM CDT Sun Apr 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHEASTERN MCCURTAIN COUNTY...
At 159 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Octavia, or 22 miles west of Mena, moving northeast
at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Watson and Smithville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3438 9458 3449 9475 3451 9474 3451 9446
3448 9446
TIME...MOT...LOC 1859Z 216DEG 36KT 3450 9462
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
50755
WWUS54 KSHV 201910
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
210 PM CDT Sun Apr 20 2025
OKC089-201920-
/O.EXP.KSHV.TO.W.0072.000000T0000Z-250420T1915Z/
McCurtain OK-
210 PM CDT Sun Apr 20 2025
...THE TORNADO WARNING FOR NORTHEASTERN MCCURTAIN COUNTY WILL EXPIRE
AT 215 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Oklahoma.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Shreveport.
&&
LAT...LON 3438 9458 3449 9475 3451 9474 3451 9446
3448 9446
TIME...MOT...LOC 1910Z 216DEG 36KT 3458 9455
$$
50What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 20, 1:15 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 20, 1:15 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 115 PM CDT Sun Apr 20 2025 ...New AVIATION, SPOTTER INFORMATION STATEMENT... .UPDATE... Issued at 1101 AM CDT Sun Apr 20 2025 Upper-level trough ejection is ongoing across the Southern Plains with the sfc frontal boundary extending from near OKC southward to just west of the DFW metroplex. As the trough continues ejecting NE, the front will begin to accelerate SE toward our region as we move into this afternoon and evening. Of course, will allow for several hours of boundary layer heating and destabilization which will eventually help to fuel showers and thunderstorms as we move later in the day. Convection remains fairly sparse across the region so far this morning, but that will begin to change over the next few hours as the cold front edges closer to our western zones. Otherwise, warm air advection showers and isolated thunderstorms well out ahead of the front will continue to affect parts of the region through early afternoon before the threat of strong to severe convection begins to increase, mainly across our northern half within SPC's Day 1 Slight Risk area. The current forecast continues to reflect these trends so no changes were necessary at this time. /19/ && .SHORT TERM... (Sunday through Monday) Issued at 1254 AM CDT Sun Apr 20 2025 Much like 24 hours ago at this time, shields are holding so to speak with again, strong to severe thunderstorms and flash flooding going on upstream of the Piney Woods of NE TX and just upstream of our portion of the Ouachitas across SE OK. That will be changing as we go through today into tonight with the arrival of a strong cold front that will finally begin edging our way later today. The cold front will find its legs due in part to the stubborn longwave trough across the Intermountain West that will finally eject out into the Southern Plains today, filling as it does so. Large scale ascent and frontal forcing will be the key players in what should be a noticeable uptick in storm coverage as we go through the day into the evening hours. The likelihood of severe thunderstorms across our region today/this evening is more difficult to nail down and will be more conditional depending on just how unstable our warm sector will be today in advance of the cold front. As we approach sunrise this morning, we should begin seeing warm air advection showers/isolated thunderstorms developing first across our northwest half with this uptick in storm coverage spreading eastward, encompassing portions of SW AR and N LA through late morning and that could postpone sufficient instability from developing ahead of the cold front that will begin pushing into our northwest zones somewhere between 18z-21z. Progs, particularly the latest HRRR and a majority of CAM output show convection exploding along the frontal boundary in the 21z-00z timeframe along a line from near LFK to SHV to just west of ELD and this will be highly dependent again on just how much instability the front will have to work with as we are beginning to lose the upper level support of the ejecting trough to our north by this time. Still think that large hail and damaging thunderstorm wind gusts will be the primary threats with this event late this afternoon into the evening hours but low level directional shear is sufficient enough near and especially north of the I-20 Corridor for the possibility of isolated tornadoes through this evening as well. The severe weather threat should be over north and west of this Lufkin to Shreveport to Texarkana line by 00z this evening and have tried to adjust grids to support the frontal positioning by this time. The additional threat late this afternoon and especially this evening is an excessive heavy rainfall and flash flooding threat that will begin to materialize itself along the frontal boundary across Deep East Texas into Northwest Louisiana and South Central Arkansas. Progs are in pretty good agreement that the frontal boundary will slow down dramatically as it gets east of the Piney Woods and assuming we do see this rapid growth of convection along the slowing frontal boundary, could easily see training of thunderstorm cells which will result in a very narrow corridor of excessive heavy rainfall so have added this wording to the weather grids as well. Thinking is the severe threat will end by mid to late evening across our region with the flooding theat likely diminishing as well by late evening into the overnight hours as the frontal boundary continues to shift slowly south and east through our parishes but the frontal boundary will likely still be located somewhere near the lower end of Toledo Bend to south of MLU by sunrise Monday Morning. On Monday, kept a pretty tight gradient pop wise across our southeast half due to the proximity of the frontal boundary still hung out across our southeast parishes during the day but instability and rainfall rates should not pose too much of a severe and/or flooding threat once we transition from late tonight into the day Monday. 13 && .LONG TERM... (Monday Night through Sunday) Issued at 1254 AM CDT Sun Apr 20 2025 The above mentioned front will begin returning back to the north as a warm front Monday Night into Tuesday and this will result in the returning of more showers/isolated thunderstorms during this timeframe. As has been mentioned in previous long term discussions, while we will be done with the effects of this current trough to start the work week, broad southwest flow aloft will continue across the Southwest Conus and into the Southern Plains through the entire upcoming work week. The returning frontal boundary will mean returning low level moisture and there will be perturbations or spokes of forcing coming our way from this progressive flow aloft that will generate periods of showers and thunderstorms and some of this will be heavy at times through the work week. Right now, those days of the best storm coverage appear to be Wednesday and then maybe a brief break before another round of rather widespread storm coverage sometime Thursday into Friday. The likelihood of severe weather during this timeframe is a little less certain given the absence of more significant forcing with these perturbations but given the amount of moisture that will be in place, periods of heavy rainfall can certainly be expected with additional rises on area lakes and river a pretty good bet as well. Expect to hear more on the potential flooding theat, especially across the Middle Red River Valley of NE TX, SE OK and SW AR throughout the upcoming week. 13 && .AVIATION... (18Z TAFS) Issued at 114 PM CDT Sun Apr 20 2025 For the 20/18Z TAF update, marginal VFR vis/cigs will deteriorate to MVFR vis/cigs especially after 21/06Z. A slow-moving frontal boundary will retain MVFR/IFR cigs across most of the eastern two-thirds of the airspace. Southerly winds will slacken to VRB03 by the end of the period. /16/ && .SPOTTER INFORMATION STATEMENT... Issued at 114 PM CDT Sun Apr 20 2025 Spotter activation is now underway for Tornado Watch 154 until 7 PM CDT across portions of southeastern Oklahoma, northeastern Texas, and northwestern Louisiana. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 82 65 86 / 80 20 20 40 MLU 65 77 65 84 / 70 70 30 60 DEQ 48 79 53 82 / 10 0 0 10 TXK 54 81 59 85 / 30 0 10 20 ELD 58 82 59 83 / 80 20 20 40 TYR 55 82 61 85 / 10 0 20 30 GGG 56 82 60 85 / 40 10 20 30 LFK 63 80 65 85 / 80 40 20 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...19 LONG TERM....13 AVIATION...16
In the hours before
Special weather statement, Apr 20, 1:25 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
125 PM CDT Sun Apr 20 2025
OKZ077-201900-
McCurtain OK-
125 PM CDT Sun Apr 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MCCURTAIN COUNTY
THROUGH 200 PM CDT...
At 125 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Broken Bow, or 31 miles west of De Queen, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Plunketville, Watson, Bethel, Mount Herman, Smithville, and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3445 9446 3442 9446 3408 9483 3419 9501
3451 9477 3451 9455
TIME...MOT...LOC 1825Z 216DEG 37KT 3420 9487
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
50The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:25 PM CDT | Special Weather Statement | SHV | McCurtain | 35 min |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.